Jump to content
CrazyBoards.org

Recommended Posts

Hey guys.

I’ve been pretty stable on Depakote, but it sure does come with some undesirable side effects. Somehow it makes me feel overwhelmed. It’s kind of a brain fog 2.0 feeling. Also it haven’t helped much with my anxiety, and there’s still some depression left too. 

I’m also on 2 antidepressants and a small dose of gabapentin, with no luck.

What are your experiences with lithium or seroquel? I do not want to feel like a zombie and also do not want to feel too flat or foggy

Link to comment
Share on other sites

I'll let others comment on lithium and Seroquel. I'll just say that Tegretol is another alternative to Depakote. I'm not bipolar but Tegretol is the glue that holds my brain together. It also keeps me from becoming suicidally depressed. It doesn't give me brain fog either at my dosage. I find it weight neutral also.

  • Thanks 1
Link to comment
Share on other sites

1 hour ago, jt07 said:

I'll let others comment on lithium and Seroquel. I'll just say that Tegretol is another alternative to Depakote. I'm not bipolar but Tegretol is the glue that holds my brain together. It also keeps me from becoming suicidally depressed. It doesn't give me brain fog either at my dosage. I find it weight neutral also.

Thank you! Haven’t tried tegretol yet. Tried trileptal though, which is supposed to be similar. It made me very depressed... I have tried lamotrigine, abilify, trileptal, gabapentin, lyrica and valproate/depakote already. 

Link to comment
Share on other sites

Lithium, at least try it and see if it suits you. I gather from your username you have cycling problems. Depakote is the go to drug for that and rapid cycling, so keep the fact that you are replacing something that controls cycles really well and try to replace it with the same. I would choose Lithium over AP's/AAP's, it has a better safety profile. There are no occult problems that don't reveal themselves until they have been doing irreversible damage. With Lithium you can test and see problems (kidney, thyroid) coming but before they have not done permanent damage yet.

  • Thanks 1
Link to comment
Share on other sites

13 minutes ago, notloki said:

Lithium, at least try it and see if it suits you. I gather from your username you have cycling problems. Depakote is the go to drug for that and rapid cycling, so keep the fact that you are replacing something that controls cycles really well and try to replace it with the same. I would choose Lithium over AP's/AAP's, it has a better safety profile. There are no occult problems that don't reveal themselves until they have been doing irreversible damage. With Lithium you can test and see problems (kidney, thyroid) coming but before they have not done permanent damage yet.

Yeah, those occult problems are the worst. That's why I keep a bottle of holy water on my nightstand.

  • Haha 1
Link to comment
Share on other sites

13 hours ago, notloki said:

Lithium, at least try it and see if it suits you. I gather from your username you have cycling problems. Depakote is the go to drug for that and rapid cycling, so keep the fact that you are replacing something that controls cycles really well and try to replace it with the same. I would choose Lithium over AP's/AAP's, it has a better safety profile. There are no occult problems that don't reveal themselves until they have been doing irreversible damage. With Lithium you can test and see problems (kidney, thyroid) coming but before they have not done permanent damage yet.

That actually makes a lot of sense! Thank you so much. Does it give you emotional numbness? 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By browri
      Hello everyone!
      So, this is more exploratory than anything. I accept that, as someone with bipolar disorder, taking an antipsychotic might be a necessary part of my maintenance treatment, and lately that has become more evident. I had been taking Rexulti (brexpiprazole) in varying doses since 2017 when I started it with Depakote ER (divalproex, 24-hour) and Trintellix (vortioxetine). Still taking the Depakote (now up to 1500mg), but Trintellix and Rexulti have worked their way out of the equation, as of late.
      My medication regimen has taken a more classical turn due to a breakthrough hypomanic episode in Dec./Jan., and I am currently taking a combo of Depakote ER at night along with 0.5mg of Risperdal (risperidone). Because of persistent issues with depression and anxiety, I am also now taking 50mg of Pristiq (desvenlafaxine) each morning along with 50mg of Vyvanse (lisdexamfetamine) for ADHD that I have been taking for some time.
      This combo seems to be working fairly well for me. When I started the Risperdal at 0.25mg/day at bedtime, I didn't really notice much difference at all during the day, but I suppose it was nice as a sleep aid. I increased to 0.5mg on Day 4 and I've parked here to try it out for a bit before deciding to increase further. The Risperdal is really to deal with those breakthrough hypomanic/mixed symptoms such as irritability and agitation, which have always been tough for me. In the beginning of my treatment (2014), antipsychotics were used as monotherapy for mood stabilization, but I could never tolerate the doses necessary to calm those symptoms, because I was easily susceptible to EPS like akathisia. Fast-forward a few years, and we've found that using an anticonvulsant as the primary mood stabilizer with the antipsychotic as a secondary has generally served me well without too much incidence of akathisia.
      I started Risperdal on June 8th and increased to 0.5mg a few days afterward. So it's been almost 3 weeks at this dose. My experience so far tells me to keep increasing. I'm curious to know people's experiences on Risperdal, particularly in combination with another established mood stabilizing agent like lithium or valproate. I recognize that I take Depakote and that a combo of lithium+Risperdal may not be the same, but the mood stabilizing effects of lithium and valproate are generally regarded with equal respect in most literature for the time being.
      Any thoughts on lower dose Risperdal?....particularly in concert with another mood stabilizer?
    • By Evey
      Hi everyone,
      I’m on 750 mg of Lithium ER and have been for a few years. I never really noticed weight gain. If my dose was increased to 900 mg do you think it’s possible I’d see an increase in weight? What’s your personal experience. Did you see weight gain? If so, what dose? Thank you 💜
    • By Skeletor
      https://www.cambridge.org/core/journals/the-british-journal-of-psychiatry/article/clomipramine-tryptophan-and-lithium-in-combination-for-resistant-endogenous-depression-seven-case-studies/F3A1B19433959744DCF32C36C7B4A28F#
      Unquestionably an extreme combination, but it seems to exhibit powerful antidepressant effects. Clomipramine on its own is regarded by many as maybe the most powerful non-MAOI antidepressant, at least in clinical practice and inpatient care, although the side effects can be quite rough, but combined with Tryptophan and Lithium it seems to be further boosted in its effect size and response rate.
      Maybe worth trying before hopping on ECT / MAOIs...
      One has to be careful because it is a small sample case "study", but nonetheless quite interesting to read. I encourage all those who have a view or experience to share it with us, regarding the aforementioned medications and especially the combination. Greetings!
    • By Evey
      While on either Seroquel (Quetiapine) or Seroquel (Quetiapine) XR, did anyone wake up nightly, multiple times, in a sweat? Did it cause you to go off it?
×
×
  • Create New...